Alert archive / Arkansas / Flash Flood Warnings in 2025

Flash Flood Warning 2, NWS Memphis, TN

January 30, 2025Clay County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this flash flood warning at Jan 30, 2025, 1:29 PM CST for Clay County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 30, 2025, 1:29 PM CST (19:29 UTC)
Expired
Jan 30, 2025, 4:10 PM CST
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.5 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2025-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2025-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 426 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
426 m²/s²
0-3 km storm-relative helicity
418 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

725 
WGUS54 KMEG 301929
FFWMEG
ARC021-055-MOC069-155-302230-
/O.NEW.KMEG.FF.W.0002.250130T1929Z-250130T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
129 PM CST Thu Jan 30 2025

The National Weather Service in Memphis has issued a

* Flash Flood Warning for...
  Clay County in eastern Arkansas...
  Northeastern Greene County in eastern Arkansas...
  Dunklin County in southeastern Missouri...
  Pemiscot County in southeastern Missouri...

* Until 430 PM CST.

* At 129 PM CST, emergency management reported thunderstorms 
  producing heavy rain across the warned area. Between 2 and 3 
  inches of rain have fallen with additional rainfall expected. 
  Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Emergency management reported.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Kennett, Caruthersville, Malden, Piggott, Corning, Hayti, Steele, 
  Campbell, Rector, Senath, Chalk Bluff Natural Area, Holcomb, Hayti 
  Heights, Wardell, Knobel, St. Francis, Pollard, Greenway, McDougal 
  and Peach Orchard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3650 9022 3661 9017 3663 9013 3663 8996
      3639 8997 3638 8976 3643 8973 3640 8967
      3641 8961 3634 8955 3632 8962 3626 8953
      3625 8970 3615 8959 3606 8968 3612 9025
      3617 9023 3627 9069 3650 9061

FLASH FLOOD...OBSERVED

$$

CMA
1 follow-up statement
700 
WGUS74 KMEG 302210
FFSMEG

Flash Flood Statement
National Weather Service Memphis TN
410 PM CST Thu Jan 30 2025

ARC021-055-MOC069-155-302220-
/O.CAN.KMEG.FF.W.0002.000000T0000Z-250130T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay AR-Greene AR-Dunklin MO-Pemiscot MO-
410 PM CST Thu Jan 30 2025

...FLASH FLOOD WARNING FOR CLAY, NORTHEASTERN GREENE, DUNKLIN AND 
PEMISCOT COUNTIES HAS BEEN REPLACED WITH A FLOOD WARNING...

&&

LAT...LON 3650 9022 3661 9017 3663 9013 3663 8996
      3639 8997 3638 8976 3643 8973 3640 8967
      3641 8961 3634 8955 3632 8962 3626 8953
      3625 8970 3615 8959 3606 8968 3612 9025
      3617 9023 3627 9069 3650 9061

$$

CMA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 30, 11:35 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 30, 11:35 AM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1135 AM CST Thu Jan 30 2025

...New AVIATION...

.UPDATE...
Issued at 1005 AM CST Thu Jan 30 2025

Showers continue to impact portions of the Mid-South this morning,
mainly along a line north of I-40. MRMS estimates over the past 3
hours depict about 0.50 - 0.75 inches of rainfall in areas of
northeast Arkansas and the Missouri Bootheel. Continual rainfall
may result in flooding concerns as rivers and streams rise near
bankfull.

The severe weather threat for this evening remains low due to a
lack of instability. However, a storm or two may become strong to
severe with damaging winds the primary concern.

ANS

&&

.SYNOPSIS...
Issued at 300 AM CST Thu Jan 30 2025

Showers and isolated thunderstorms will overspread the Mid-South
today ahead of a cold front which will move across Arkansas.
Locally heavy rainfall is possible today with 2 to 4 inches of
rainfall expected mainly north of I-40. Dry weather and above
normal temperatures are expected starting Friday and continuing
through the weekend and into the beginning of the upcoming week.

&&

.DISCUSSION...
(Today through Wednesday)
Issued at 300 AM CST Thu Jan 30 2025

Skies are mostly cloudy across the Mid-South early this morning
with temperatures in the lower 40s to mid 50s. Light rain showers
cover a large portion of the region at this time. A low pressure
system is located over northeast Texas with a cold front extending
south from the low.

The low will track northeast today with the cold front reaching
central Arkansas by this evening. Showers and a few thunderstorms
will continue to move across the region today. There could be a
couple of strong thunderstorms over extreme southwest sections of
the Mid-South with some gusty winds possible. Locally heavy
rainfall is possible today mainly over areas of the Mid-South
north of I-40 where 2 to 4 inches of precipitation could fall. A
Flood Watch remain in effect for these areas for today and
tonight. Temperatures will be rather mild today with highs in the
lower 60s to around 70 degrees.

The surface low will continue to move northeast tonight bringing
the cold front through the Mid-South. Additional showers and a few
thunderstorms will move through the region ahead of the cold
front. Temperatures will remain above normal tonight with lows
Friday morning in the low to mid 50s.

A few showers are possible over portions of northwest Tennessee
Friday afternoon as an upper level low slides across the Mid-
Mississippi Valley and into the Ohio Valley. Otherwise, dry and
warm weather is expected for the remainder of the Mid-South on
Friday with highs in the 60s.

The upper level pattern become more zonal starting Friday night
and continuing through the weekend. This will result in dry
weather with above normal temperatures for Friday night through
Tuesday night. A cold front will move toward the region from the
north on Wednesday. As a surface low moves along the front, some
scattered showers may move across the Mid-South.

&&

.AVIATION...
(18Z TAFS)
Issued at 1135 AM CST Thu Jan 30 2025

Messy TAF period with conditions generally fluctuating between
MVFR and IFR as SHRA moves through today and tonight. Locations
along and north of I-40 will see the bulk of SHRA this afternoon,
with SHRA not impacting north MS likely until this evening. All
precip will move out of the area by 12Z with gradual improvements
back to VFR near the end of the current TAF period.

S/SE winds will remain elevated through at least 12Z for most of
the area, with gusts upwards of 20 to 25 kts at times. Wind speeds
will begin to decrease behind the frontal boundary, becoming SW
as well.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this evening for ARZ009-018-026>028.

MO...Flood Watch through this evening for MOZ113-115.

MS...None.
TN...Flood Watch through this evening for TNZ001>004-019-020-048-051.

&&

PUBLIC FORECAST...ARS
AVIATION...CMA

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 11:47 AM CSTAreal Flood AdvisoryMEGMississippi4 hr
Jan 30, 12:06 PM CSTFlash Flood WarningMEGCraighead, Greene, Poinsett4 hr
Jan 30, 12:43 PM CSTAreal Flood AdvisoryMEGCraighead, Mississippi, Poinsett3 hr
Jan 30, 4:10 PM CSTAreal Flood WarningMEGClay, Greene6 hr

Nearby

Flash Flood Warnings in Arkansas, 2025Flash Flood Warnings in Missouri, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.